Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suggest treatment for painful lump on scalp

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4852 Questions
Question
Hi , I have a painfull lump between my sideburns and scalp on the right side . My head and scalp are tender to the touch only on the one side . I have no insurance . I have been in good health except for a slight earache the week before this started
Posted Wed, 27 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Please provide a photo of the painful lump...

Detailed Answer:
Hi there,

From what you are describing, the painful lump between your sideburns and scalp on the right side with prior earache might be a possible:

- swollen lymph-node: the earache you had is indicative for otitis (infection of the ear). Further evaluation by ENT specialist is advised to start oral antibiotics and local ear drops

- infection of hair follicle: a course of oral antibiotics and local medications

A photo of the lump is needed for further evaluation. Can you send it?

I advise to take acetaminophen or other OTC painkillers.

Do not use ear buds to clean your ear.

Keep a good oral and ear hygiene.

Looking forward to have the photo in!
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor